Purchase this article with an account.
O. Vidne-Hay, I. Moroz, R. Zolf, H. Desatnik, A. Alhalel, J. Moisseiev; Short Term Complications of Intravitreal Injection of Bevacizumab in Eyes With Subfoveal PED. Invest. Ophthalmol. Vis. Sci. 2007;48(13):1812.
Download citation file:
© ARVO (1962-2015); The Authors (2016-present)
To report the short term complications after intravitreal injection of Bevacizumab in eyes with subfoveal PED.
25 eyes of 25 patients with subfoveal PED and choroidal neovascularization underwent intravitreal injection of 1.25mg bevacizumab. Patients were followed for 6-11 months including clinical examination, optical coherence tomography and fluorescein angiography when indicated.
5 patient developed RPE rip (5/25) and one patient developed severe submacular hemorrhage (1/25) documented both clinically and on OCT. RPE rip developed following the first injection in 3 eyes and following the 2nd injection in 2 eyes. Submacular hemorrhage developed following the 1st injection in one eye. In all eyes with these complications visual acuity decreased by 3 lines or more at the final visit. Of the 19 eyes with submacular PED and no post injection complications, visual acuity decreased in 13 eyes (13/19) and remained stable or improved in 6 eyes. In eyes that developed RPE rip the PED was large and measured 500 to 1000 micron. No cases of intraocular inflammation, elevated intraocular pressure or cataract formation were noted.
Retinal pigment epithelial rip and submacular hemorrhage are potential complications of intravitreal injection of Bevacizumab although can also be the result of the natural history of the disease. These complications can severely decrease visual acuity and usually occur in eyes with large PED's. Patients should be aware of these possible complications.
This PDF is available to Subscribers Only